MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 15MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 15MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 300-01-15
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitants: (b)(6) 315-35-00 - glnd kwire (b)(6) 315-35-00 - glnd kwire (b)(6) 320-01-38 - equinoxe reverse 38mm glenosphere (b)(6) 320-10-05 - equinoxe reverse tray adapter plate tray +5 (b)(6) 320-15-01 - eq rev glenoid plate (b)(6) 320-15-05 - eq rev locking screw (b)(6) 320-20-00 - eq reverse torque defining screw kit (b)(6) 320-20-30 - eq rev compress screw lck cap kit, 4.5 x 30mm (b)(6) 320-20-30 - eq rev compress screw lck cap kit, 4.5 x 30mm (b)(6) 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm (b)(6) 320-38-03 - equinoxe reverse 38mm humeral liner +2.5 (b)(6) 321-52-07 - 3.2mm drill bit sterile.
 
Event or Problem Description
It was reported that a 63 yo male patient, initial right shoulder implanted in (b)(6) 2024, underwent a revision procedure in (b)(6) 2024, approximately 9 months post the initial procedure.The patient had reported pain.The surgeon suspected that the humerus stem had come loose.After opening and exploring, it was found that the stem had come loose.The surgeon cemented in a new 15mm stem with the same implants.There were no device breakages or surgical delays during the procedure.The patient was last known to be in stable condition following the event.No x-rays were able to be obtained.The explanted devices are not available for return as they were discarded at the hospital.No device images were provided.No further information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: h3: device not returned.The revision reported was likely the result of an insufficient bond between the implant and the bone which led to aseptic (non-infected) loosening of the humeral stem.However, this cannot be confirmed and potential contributions from user or patient related considerations to the event could not be assessed as the component was not returned for evaluation, and no images, radiographs, or relevant clinical information was provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
The revision reported was likely the result of an insufficient bond between the implant and the bone which led to aseptic (non-infected) loosening of the humeral stem.However, this cannot be confirmed and potential contributions from user or patient related considerations to the event could not be assessed as the component was not returned for evaluation, and no images, radiographs, or relevant clinical information was provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 15MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key20571982
Report Number1038671-2024-04194
Device Sequence Number20971266
Product Code KWS
UDI-Device Identifier10885862079336
UDI-Public10885862079336
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number300-01-15
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer01/10/2025
01/10/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date01/14/2025
01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient SexMale